sarah_b, you gained? Were you eating differently? I think part of the reason I've lost may have to do with the wellbutrin, but the YAZ certainly has not hindered my weight loss efforts. I was so irritable and depressed for the first week I almost stopped taking them but all of a sudden stuff got a lot better. How long were you on it? And I know a lot of people do have a hard time with certain birth controls so I completely understand.
Original Post by curlygirl28:
I'm glad I saw your post! I go to visit my gyno next Wed. & I am going to talk to him about going back on BC. I have been off of it for a little over 2 years & since then, I have had such terrible spells of depression right before I'm due to start. I never experieced anything like it before I went on it or while I was taking it, so I'm assuming that its related to the BC. I've heard alot of good things about YAZ, so if I do go back on a pill, that's the one I want. If you dont mind me asking, is it very expensive?
I take it to help with PMS/PMDD (which I only really got when on Loestrin 24 - DO NOT TAKE!). Don't know about weight - I think it helps that I'm not so emotional anymore, therefore, don't turn to chocolate as often.
Cost - it's about $35 for three packs, under my health insurance rx plan - I think that's 15% of the total cost = about 75 per month (1 pack). So expensive if you don't have insurance, but I think all BC is - Yaz is even more, because it isn't available in generic yet - that'll be a few years, i guess.
the amount of diuretic in it is negligible. it equates to 25 mg of spironolactone according to the lit, which is not a therapeutic dose for diruretic purposes.
I've been taking it for over two years now and had no issues except for some nausea just after taking it. Which is not a problem anymore since I've switched to taking it before going to sleep.
I only wish Wellbutrin would kill my appetite. It really has not helped me lose weight at all, although I am exercising more now. Maybe it is helping with that. I only take 200 mg SR each day. Maybe some of the people who are losing weight take a higher dose. Or, I'm just unlucky :)
I went off two weeks ago and gained 4 lbs literally overnight... sucks!
I have also had bad effects from Yaz. I started it 1 1/2 months ago. First month I had horrible acne, gained 5 pounds because I found myself absolutely famished (still am - see my other post), and I'm more irritable and depressed. However, I have 3 friends on Yaz and they LOVE it. Each birth control is different for each person. I just think my body doesn't like Yaz. I had none of these problems on Orthotricyclen so I may go back on that or a low dose version.
It's more of a trial and error thing I think because everyone is different.
I've been on Yaz for a few months and have gained some weight, too Although I think it started before the pill, most of it has been after starting the pill. I have gotten preliminary thyroid tests done. They seem to indicate my thyroid itself is fine, but I think my metabolism is just shot--always cold, no energy, weight gain even though I eat next to nothing and exercise hard 60 min/day.
Anyway, I'm considering quitting Yaz and just doing a general "house cleaning" of my body. Did you gain MORE weight after quitting? I know several people have said that's happened them, but I think most of them lost weight when they first started the pill.
that's good to know... i've heard mostly good things about YAZ. i'm on loestrin now though and i love it!!!!!!! no problems at all. i had all sorts of issues with other ones. usually i had teh complete opposite things happen (good to not gain weight- gain a ton of weight, good to clear up skin- break out like crazy, etc.) you really don't know until you try them. just like someone above said they hated loestrin i loved it. depends on your body and how you will react to it. i reacted horribly to ortho and it's one of the most popular ones cuz most people love it!
Without insurance it's about $55. Some insurance does cover BC pills, as mine does, but even with my insurance it's $35/month.
It took me a couple months to adjust to it but once I did, it's by far been waaaay better than any other BC pill I've tried. Great for PMS (phsyical and emotional symptoms), and for cramps, and good for the skin as well. And I haven't gained weight from it (I have gained weight but I know why and it's not that - I've had periods of being very skinny while on it).
Like someone else said the BC pill affects everyone differently... different types and levels of hormones in different pills.
I am thinking of switching to Yaz and seing the positive things that you all have provided helped a lot with my decision. I currently have mirena and I used to gain 100lbs now I am 130. I was always wondering why the sudden change of my body. I never experienced this in my whole life. I have had irresitable cravings that is very unbelievable to me because I run every day for about 15 minutes and I would lose about 3 pounds then gain it back again the moment I wake up. At this point I don't feel like exercising anymore, I am so annoyed by the fact that I have not lost anything at all no matter how hard I try.
I actually have an appointment with my OB-GYN I will definitely have this removed. I was just scared that I might experience thesame thing with YAZ. I didn't want to go through it again. I feel sorry for my husband because I am just not thesame person anymore. It's so hard to control mood swings and irritability and my unbelievable cravings.
I am hoping that Yaz will be the right one for me.
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.